Alert archive / Washington / Wind Advisories in 2020
Wind Advisory 9, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Feb 11, 2020, 12:29 PM PST for Kittitas County, Yakima County, Washington. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 11, 2020, 12:29 PM PST (20:29 UTC)
- Expired
- Feb 11, 2020, 6:00 PM PST
- In force
- 6 hr
- Issued by
- NWS Pendleton, OR
Counties Kittitas County, WA, Yakima County, WA
The radar
The Pendleton radar (KPDT), 188 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 12:00Z, 8.5 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 827 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
643 WWUS76 KPDT 112029 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 1229 PM PST Tue Feb 11 2020 WAZ026-120200- /O.NEW.KPDT.WI.Y.0009.200211T2029Z-200212T0200Z/ Kittitas Valley- Including the cities of Ellensburg and Thorp 1229 PM PST Tue Feb 11 2020 ...WIND ADVISORY IN EFFECT UNTIL 6 PM PST THIS EVENING... * WHAT...West winds 25 to 40 mph with gusts to 50 mph. * WHERE...Kittitas Valley. * WHEN...Until 6 PM PST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/Pendleton
1 follow-up statement
008 WWUS76 KPDT 120152 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 552 PM PST Tue Feb 11 2020 WAZ026-120300- /O.EXP.KPDT.WI.Y.0009.000000T0000Z-200212T0200Z/ Kittitas Valley- Including the cities of Ellensburg and Thorp 552 PM PST Tue Feb 11 2020 ...WIND ADVISORY WILL EXPIRE AT 6 PM PST THIS EVENING... Winds have decreased to below advisory criteria in the Kittitas Valley, and will continue to decrease this evening. This wind advisory is no longer needed, therefore will let it expire at 6 PM. $$ For more information from the National Weather Service visit https://weather.gov/Pendleton
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Feb 11, 9:48 AM PST, 2 hours 41 minutes earlier.
Area forecast discussion, Feb 11, 9:48 AM PST, 2 hours 41 minutes before
Area Forecast Discussion...Updated National Weather Service Pendleton OR 948 AM PST Tue Feb 11 2020 Updated aviation discussion .SHORT TERM...Short wave in the northwest flow moving across the region this morning with mostly cloudy skies. This system is moving quick based on satellite imagery and 100kt jet. Expecting decreasing clouds this afternoon. Winds will increase today becoming westerly at 15-30 mph. High temps mostly in the 40s to lower 50s. && .AVIATION...18Z TAFs...VFR conditions are expected through the next 24 hours with generally few to scattered ceilings above 5K feet AGL over much of the area though KALW, KPDT and KDLS will be scattered to broken. An exception to this will be possible MVFR/low end VFR ceilings at KRDM, KBDN and KDLS after 06Z tonight. Winds will be the primary aviation concern today with most TAF sites having west to northwest winds at 15 to 25 kts with gusts to 35 kts through this afternoon before decreasing to below 10 kts by 06Z. Winds at KRDM and KBDN will be slightly lighter than this. Perry && SHORT TERM...Today through Thursday...An upper level ridge continues to be centered over the eastern Pacific placing the region under a northwest flow. A weak shortwave in this flow with limited moisture will clip eastern Washington and Oregon late today and overnight. This system may produce a few light showers over the eastern mountains through early Wednesday and provide some breezy conditions late today. Then the upper level ridge off the coast will tilt inland over the region Wednesday ahead of the next weather system expected to arrive on Thursday. This system will be coming out of the Gulf of Alaska and will push a cold front across the forecast area Thursday afternoon. LONG TERM...Thursday night through Tuesday...Weak system embedded in deep layer NW flow Thursday night into Friday will maintain some snow chances along the cascade Crest and Blue Mtns into Friday morning. Elsewhere, efficient rain shadowing from the Cascades is expected to allow partly to mostly cloudy skies and very little in the way of rain chances. Thursday into Friday will be breezy as a cold front works its way across the area. In general, this system is not advertised by models as particularly organized and the bulk of lifted moisture is expected to stay in the northern portions of the Columbia Basin and into the ID/MT mountains. Friday afternoon into Saturday likely to be a bit of a lull between systems. A more organized and impactful system is coming into view for Saturday into Sunday. GFS and Euro models both seem in decent agreement and run to run consistency between these models has confidence high in a decent winter storm for the area. Worth noting that while the Canadian model does advertise this system, upper level flow is much more zonal and sfc system is accordingly weaker in this model solution. Event currently set to begin with increasing moisture, cloud cover, and snow chances along the Cascades and eventually the Blue Mtns on Saturday. Rain may begin to develop in the Basin late Saturday as a cold front pushes across the area. Both GFS and Euro ensembles advertise windy conditions Sat into Sun with this cold front. Bulk of lifted moisture to stay over us through the day Sunday. A progressive ridge is advertised for early next week. Am leaning toward GFS/Euro solution on this weekend storm, but took some bite out of highest snowfall totals and winds during the event while we wait for details to be worked out in NWP. Regardless of where the details land, a period of heavy mountain snow, and windy rainy conditions for the Basin appears likely at some point this weekend. 76 && .PRELIMINARY POINT TEMPS/POPS... PDT 49 32 49 34 / 0 0 0 0 ALW 49 34 50 35 / 0 10 0 0 PSC 54 30 51 33 / 0 0 0 0 YKM 51 29 51 31 / 0 0 0 0 HRI 51 32 51 33 / 0 0 0 0 ELN 44 30 47 31 / 0 0 0 0 RDM 48 28 49 26 / 0 0 0 0 LGD 42 30 43 29 / 0 10 10 0 GCD 43 29 43 28 / 0 10 10 0 DLS 50 35 52 34 / 0 10 0 0 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...None. WA...None. && 94/83
Nearby
Wind Advisories in Washington, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.